Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Amarillo, TX

April 21, 2007Dallam County, Hartley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 21, 2007, 6:12 PM CDT for Dallam County, Hartley County, Texas. It was in force for 63 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2007, 6:12 PM CDT (23:12 UTC)
Expired
Apr 21, 2007, 7:15 PM CDT
In force
63 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 6:12 PM CDTHAIL 1Dalhart, TX
Apr 21, 6:14 PM CDTHAIL 0.88Dalhart, TX
Apr 21, 6:15 PM CDTHAIL 0.881 S Dalhart, TXNICKEL SIZE HAIL IN DALHART ON HARTLEY COUNTY SIDE
Apr 21, 6:15 PM CDTHAIL 1Dalhart, TXCOVERING THE GROUND
Apr 21, 6:20 PM CDTHAIL 1.25Dalhart, TXSPOTTER REPORTED QUARTERS TO HALF DOLLAR...WITH HAIL SIZE INCREASING WITH TIME.
Apr 21, 6:36 PM CDTHAIL 1.25Dalhart, TX
Apr 21, 6:45 PM CDTHAIL 1Dalhart, TX
Apr 21, 6:53 PM CDTTORNADO3 Se Channing, TX
Apr 21, 7:00 PM CDTTORNADO5 Ne Channing, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 3:44 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-318 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 212312
SVRAMA
TXC111-205-220015-
/O.NEW.KAMA.SV.W.0082.070421T2312Z-070422T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT SAT APR 21 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS
  EASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 715 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
  MILES SOUTH OF DALHART...MOVING NORTHEAST AT 50 MPH.  ANOTHER      
  SEVERE THUNDERSTORM WAS LOCATED NEAR CHANNING...ALSO MOVING        
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DALHART...
  CONLEN...
  HARTLEY...
  CHANNING...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3624 10216 3623 10218 3563 10216 3563 10264
      3593 10269 3649 10268 3649 10216

$$

JOHNSON
1 follow-up statement
000 
WWUS54 KAMA 212319
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT SAT APR 21 2007

TXC111-205-220015-
/O.CON.KAMA.SV.W.0082.000000T0000Z-070422T0015Z/
DALLAM TX-HARTLEY TX-
618 PM CDT SAT APR 21 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN HARTLEY AND EASTERN DALLAM COUNTIES...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR DALHART...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CONLEN...
  DALHART...
  HARTLEY...
  CHANNING...

HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN DALHART WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE 
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3624 10216 3623 10218 3563 10217 3563 10264
      3593 10269 3649 10268 3649 10216

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 5:30 PM CDT, 42 minutes earlier.

Area forecast discussion, Apr 21, 5:30 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT SAT APR 21 2007

.DISCUSSION...
BUSY THIS AFTERNOON WITH WX. STRONG UPPER LEVEL LOW PRESSURE SYSTEM
BARRELING TOWARDS FCST AREA WITH PACIFIC COLD FRONT OVER ERN NM AND
DRYLINE PUNCHING INTO WRN ZNS. TSTMS BLOWING UP AHEAD OF THESE SFC
FEATURES AS PVA SPREADS THE AREA. EXPECT CONTINUED DVLPMT OF TSTMS
WITH SVR POTENTIAL THIS EVENING. SOME DISCRETE SUPERCELLS FOLLOWED
BY SQUALL LINE AS UPPER AND SFC FEATURES PLOW EWD AND NEWD ACROSS
THE FCST AREA. CHC POPS W TO CATEGORICAL EASTERN HALF THRU 06Z...
TAPERING OFF SHARPLY W TO E AFTER 06Z TNGT. TOR WATCH IN EFFECT
ENTIRE FCST AREA TIL 05Z.

DRY WX SUNDAY AND MOST OF MONDAY. HOWEVER...ANOTHER STRONG UPPER
LOW WILL BE WAITING IN THE WINGS OVER THE FOUR CORNERS REGION...WITH
LOW LVL MOISTURE RETURNING AGAIN LATE SUN NIGHT AND MONDAY. RETAINED
SLGT CHC TO CHC POPS MON AFTN AND MON NIGHT. IT NOW SEEMS PLAUSIBLE
THAT PNHDLS WILL LIKELY BE DRY SLOTTED MUCH OF TUE AND TUE NIGHT IF
PROGGED PATH OF UPPER LOW VERIFIES. LOWERED POPS TO SLGT CHC DURG
THOSE TIME PERIODS. RETURN TO DRY WX AGAIN WED AND BEYOND. WILL
COMMENT THAT MEDIUM RANGE MODELS DISAGREE STRONGLY ON HANDLING OF
NEXT PSBL SHORTWAVE TROF AROUND FRIDAY. GFS MOST PROGRESSIVE WHILE
ECMWF AND UKMET ARE SLOWEST...AND WELL W OF FCST AREA. WITH THIS
MUCH DISAGREEMENT AMONG LONGER RANGE MODELS...DECIDED IT WAS BEST
TO LEAVE FCST DRY FROM WED ONWARD FOR NOW. PRETTY MUCH USED MEXMOS
TEMPS AND POPS AFTER PERIOD 5.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                46  76  46  79  51 /  70   0   0  20  20
BEAVER OK                  49  75  46  77  56 /  80   0   0  30  30
BOISE CITY OK              47  72  42  76  47 /  30   0   0  20  20
BORGER TX                  50  78  52  80  57 /  80   0   0  20  20
BOYS RANCH TX              48  78  44  81  49 /  40   0   0  20  20
CANYON TX                  46  76  45  79  49 /  60   0   0  20  20
CLARENDON TX               49  78  49  79  57 /  80   0   0  30  30
DALHART TX                 45  73  40  77  46 /  30   0   0  20  20
GUYMON OK                  50  76  46  79  54 /  80   0   0  20  20
HEREFORD TX                47  76  47  80  48 /  30   0   0  20  20
LIPSCOMB TX                51  76  49  78  57 /  90   0   0  30  30
PAMPA TX                   50  76  52  77  58 /  80   0   0  30  30
SHAMROCK TX                51  78  52  78  59 /  80   0   0  30  30
WELLINGTON TX              52  79  53  80  60 /  90   0   0  30  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

ANDRADE
Hazardous weather outlook, Apr 21, 4:50 PM CDT, 1 hour 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT SAT APR 21 2007

OKZ001>003-TXZ001>020-221100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
450 PM CDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...A TORNADO WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES UNTIL MIDNIGHT CDT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE EASTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA
PANHANDLES...GENERALLY EAST OF LINE EXTENDING FROM ELKHART KANSAS TO
BUSHLAND. ACROSS THE WESTERN THIRD OF THE PANHANDLES...A FEW STORMS
COULD BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON. AS AN UPPER LEVEL
LOW APPROACHES THE AREA THIS AFTERNOON...THE DRYLINE IS EXPECTED TO
BECOME ESTABLISHED ACROSS THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA
PANHANDLES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE
AND THEN MOVE EASTWARD ACROSS THE CENTRAL AND EASTERN PANHANDLES
THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THE PRIMARY
SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND A
FEW STORMS WILL LIKELY PRODUCE TORNADOES. A FEW STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL AND FLASH FLOODING...BUT DUE THE EXPECTED FAST
MOVEMENT OF STORMS...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED.

IN ADDITION...WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH HIGHER
GUSTS. CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...

THERE IS ALSO A SLIGHT CHANCE TO CHANCE FOR MORE THUNDERSTORMS
MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A FEW STORMS MAY BECOME
SEVERE BOTH MONDAY AND TUESDAY AFTERNOON AND EVENING. LARGE
HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT
AND PREPARE FOR LIKELY ACTIVATION THIS AFTERNOON AND EVENING...
ESPECIALLY AREAS EAST OF A LINE EXTENDING FROM DALHART TO HEREFORD.

WYNNE/ANDRADE

In the hours before

Local storm report, Apr 21, 5:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT SAT APR 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             HEREFORD                34.82N 102.40W
04/21/2007  M1.75 INCH       DEAF SMITH         TX   FIRE DEPT/RESCUE

            STORM WAS PRODUCING GOLF BALL HAIL ON THE WEST AND
            SOUTH SIDES OF TOWN IN A 3 MILE STRETCH.

&&

RTW
Local storm report, Apr 21, 6:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT SAT APR 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             1 S HEREFORD            34.81N 102.40W
04/21/2007  M1.75 INCH       DEAF SMITH         TX   TRAINED SPOTTER

            SPOTTER MEASURED PEAS TO GOLF BALL HAIL JUST SOUTH OF
            HEREFORD.

&&

JJB
Local storm report, Apr 21, 6:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT SAT APR 21 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             HEREFORD                34.82N 102.40W
04/21/2007  M1.25 INCH       DEAF SMITH         TX   TRAINED SPOTTER

&&

SMB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:40 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall65 min
Apr 20, 10:02 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson58 min
Apr 21, 5:47 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham58 min
Apr 21, 6:03 PM CDTTornado WarningAMADeaf Smith42 min
Apr 21, 6:19 PM CDTTornado WarningAMAOldham26 min
Apr 21, 6:45 PM CDTTornado WarningAMADeaf Smith, Oldham, Potter, Randall45 min
Apr 21, 6:54 PM CDTTornado WarningAMAHartley51 min
Apr 21, 6:57 PM CDTTornado WarningAMADallam48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.